Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 342, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 18, 2011, 9:13 PM CDT for 4 counties in Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 9:13 PM CDT (02:13 UTC)
- Expired
- Aug 18, 2011, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, NE, Nemaha County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 142 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:30 PM CDT | TSTM WND DMG | Auburn, NE | TREE DOWN IN THE TOWN OF AUBURN. |
| Aug 18, 9:58 PM CDT | TSTM WND DMG | Falls City, NE | TWO TREES BLOWN DOWN AND SOME TREE LIMBS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 6:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3749 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS53 KOAX 190213
SVROAX
NEC097-127-133-147-190300-
/O.NEW.KOAX.SV.W.0342.110819T0213Z-110819T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
913 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JOHNSON COUNTY IN SOUTHEAST NEBRASKA...
SOUTHERN NEMAHA COUNTY IN SOUTHEAST NEBRASKA...
NORTHEASTERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA...
RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 1000 PM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS OF AROUND 60 MPH OR HIGHER. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF STERLING
TO 8 MILES SOUTHWEST OF FAIRFAX...AND MOVING SOUTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
FALLS CITY...TECUMSEH...SHUBERT...STELLA...VERDON...HUMBOLDT...
TABLE ROCK...7 MILES SOUTH OF AUBURN...BARADA...8 MILES SOUTH OF
JOHNSON...ELK CREEK...RULO...DAWSON...PRESTON AND SALEM.
THE WARNED AREA INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS
207 AND 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4020 9621 4050 9631 4035 9562 4031 9566
4032 9561 4030 9556 4026 9555 4025 9548
4023 9546 4018 9547 4016 9543 4013 9542
4013 9539 4008 9539 4006 9542 4004 9541
4003 9535 4000 9530 4000 9557
TIME...MOT...LOC 0213Z 338DEG 25KT 4044 9626 4025 9551
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD2 follow-up statements
209
WWUS53 KOAX 190234
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
934 PM CDT THU AUG 18 2011
NEC097-127-133-147-190300-
/O.CON.KOAX.SV.W.0342.000000T0000Z-110819T0300Z/
JOHNSON NE-NEMAHA NE-PAWNEE NE-RICHARDSON NE-
934 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICHARDSON...
NORTHEASTERN PAWNEE...SOUTHERN NEMAHA AND EASTERN JOHNSON COUNTIES
UNTIL 1000 PM CDT...
AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
TECUMSEH TO 7 MILES EAST OF FALLS CITY...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...VERDON...HUMBOLDT...TABLE ROCK...RULO...ELK CREEK...
PRESTON...DAWSON AND SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4020 9621 4050 9631 4035 9562 4031 9566
4032 9561 4030 9556 4026 9555 4025 9548
4023 9546 4018 9547 4016 9543 4013 9542
4013 9539 4008 9539 4006 9542 4004 9541
4003 9535 4000 9530 4000 9557
TIME...MOT...LOC 0235Z 336DEG 27KT 4040 9626 4007 9545
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD835
WWUS53 KOAX 190302
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1002 PM CDT THU AUG 18 2011
NEC097-127-133-147-190312-
/O.EXP.KOAX.SV.W.0342.000000T0000Z-110819T0300Z/
JOHNSON NE-NEMAHA NE-PAWNEE NE-RICHARDSON NE-
1002 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR RICHARDSON...NORTHEASTERN
PAWNEE...SOUTHERN NEMAHA AND EASTERN JOHNSON COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4020 9621 4050 9631 4035 9562 4031 9566
4032 9561 4030 9556 4026 9555 4025 9548
4023 9546 4018 9547 4016 9543 4013 9542
4013 9539 4008 9539 4006 9542 4004 9541
4003 9535 4000 9530 4000 9557
TIME...MOT...LOC 0234Z 336DEG 27KT 4041 9626 4008 9545
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:18 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Aug 18, 3:18 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 PM CDT THU AUG 18 2011 .DISCUSSION... TONIGHT... THE MAIN FORECAST CONCERN IS POTENTIAL FOR SEVERE THUNDERSTORMS... ESPECIALLY PRIOR TO 1 AM CDT. ONGOING MESOSCALE CONVECTIVE SYSTEM SHOULD CONTINUE TO EXPAND IN COVERAGE...THEN PUSH SOUTHEAST OUT OF THE AREA. DECENT INSTABILITY WAS NOTED IN 18Z KOAX SOUNDING WITH CAPE VALUES AROUND 3000 J/KG. PRECIPITABLE WATER VALUE WAS OVER 1.50 INCHES AND HAVE HAD SOME RAINFALL REPORTS OVER 1 INCH SO FAR. SOUTHERLY WINDS SHOULD TURN MORE TOWARD THE EAST AND NORTHEAST OVERNIGHT WITH LOWS 60 TO 65 NORTH AND MID TO UPPER 60S SOUTH. TONIGHT THROUGH MID PART OF NEXT WEEK... A FRONTAL BOUNDARY WILL SAG SOUTH THROUGH THE AREA FRIDAY...BUT IT ONLY LOOKS LIKE A SLIGHT CHANCE OF STORMS. THE 12Z NAM WAS FAIRLY AGGRESSIVE WITH DEVELOPMENT OF STORMS NORTHEAST OF A LINE FROM KOFK TO KOMA FRIDAY AFTERNOON. THAT SEEMED A BIT BULLISH BUT WILL MENTION SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. SEVERAL SHORTWAVE TROUGHS WILL MOVE ACROSS THE LOCAL AREA IN THE NORTHWEST FLOW ALOFT FRIDAY NIGHT THROUGH SATURDAY. KEPT PREVIOUS FAIRLY HIGH RAIN CHANCES GOING. TEMPERATURES WILL BE BELOW NORMAL SATURDAY WITH HIGHS 75 TO 80 NORTH AND 80 TO 85 SOUTH. COOL HIGH PRESSURE AND DRY CONDITIONS ARE EXPECTED TO BUILD IN FOR SATURDAY NIGHT...WITH LOWS MOSTLY 60 TO 65 BUT SOME UPPER 50S POSSIBLE (ESPECIALLY NORTH). THE PATTERN WILL REMAIN SOMEWHAT UNSETTLED SUNDAY NIGHT INTO MONDAY NIGHT WITH NORTHWEST FLOW CONTINUING. IT DOES APPEAR THAT THE 500 MB RIDGE WILL EXPAND EAST FROM THE ROCKIES AND INTO THE PLAINS WHICH COULD PUSH TEMPERATURES (ESPECIALLY HIGHS) TO ABOVE NORMAL LEVELS NEXT WEEK. THE 12Z ECMWF SHOWED A FAIRLY DECENT SHORTWAVE DROPPING DOWN INTO IOWA TUESDAY INTO WEDNESDAY. THE GFS WAS NOT AS AGGRESSIVE SO FOR NOW WILL JUST KEEP AN EYE ON THAT. && .AVIATION... FOR TAF SITES KOFK/KOMA/KLNK 18Z TAFS THUNDERSTORMS ARE MOST LIKELY TO AFFECT KOMA BUT MAY ALSO IMPACT KLNK AND KOFK...MOSTLY PRIOR TO 05Z. SOME VISIBILITY REDUCTION IS POSSIBLE TOWARD SUNRISE BUT SHOULD BECOME VFR BY MID MORNING. MVFR CEILINGS APPEAR POSSIBLE FRIDAY AFTERNOON...MAINLY AT KOFK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Aug 18, 4:15 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT THU AUG 18 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 415 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THIS EVENING FOR MUCH OF THE AREA. SCATTERED THUNDERSTORMS SHOULD CONTINUE. SOME STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO EXPECTED...WITH SOME SPOTS POSSIBLY RECEIVING OVER 2 INCHES. THERE IS A SMALL CHANCE FOR THUNDERSTORMS FOR PORTIONS OF THE AREA FRIDAY AFTERNOON...BUT SEVERE WEATHER IS NOT LIKELY. MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FROM FRIDAY EVENING THROUGH SATURDAY EVENING. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. ADDITIONAL SMALL CHANCES FOR THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY NIGHT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD SHOULD PASS ALONG ANY OCCURRENCES OF HAIL... DAMAGING WINDS OR FLASH FLOODING. MILLER
In the hours before
Local storm report, Aug 18, 8:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
806 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST BELLEVUE 41.16N 95.92W
08/18/2011 E60.00 MPH SARPY NE TRAINED SPOTTER
WINDS ESTIMATED UP TO 60 MPH BY REACT SPOTTER
&&
MILLERLocal storm report, Aug 18, 8:08 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
808 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG GREENWOOD 40.96N 96.44W
08/18/2011 CASS NE TRAINED SPOTTER
3 INCH TREE LIMBS DOWN.
&&
PEARSONLocal storm report, Aug 18, 8:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 8 WNW COLUMBUS 41.48N 97.50W
08/18/2011 E60 MPH PLATTE NE EMERGENCY MNGR
WINDS ESTIMATED UP TO 60 MPH
&&
MILLERLocal storm report, Aug 18, 8:19 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
819 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL RANDOLPH 40.87N 95.56W
08/18/2011 E1.75 INCH FREMONT IA TRAINED SPOTTER
&&
PEARSONLocal storm report, Aug 18, 8:27 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
827 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL ELMWOOD 40.84N 96.29W
08/18/2011 M1.00 INCH CASS NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Aug 18, 8:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL FARRAGUT 40.72N 95.48W
08/18/2011 E1.00 INCH FREMONT IA TRAINED SPOTTER
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:02 PM CDT | Tornado Warning | OAX | Knox | 31 min |
| Aug 18, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 45 min |
| Aug 18, 7:21 PM CDT | Tornado Warning | OAX | Antelope, Boone, Madison | 39 min |
| Aug 18, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Stanton | 35 min |
| Aug 18, 7:36 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 39 min |
| Aug 18, 7:45 PM CDT | Tornado Warning | OAX | Boone, Butler, Madison, Platte | 30 min |
| Aug 18, 7:47 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 43 min |
| Aug 18, 8:11 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 49 min |
| Aug 18, 8:18 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Butler, Colfax, Platte | 42 min |
| Aug 18, 8:34 PM CDT | Flash Flood Warning | OAX | Cass, Otoe, Sarpy | 6 hr |
| Aug 18, 8:40 PM CDT | Flash Flood Warning | OAX | Platte | 77 min |
| Aug 18, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 40 min |
| Aug 18, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe | 38 min |
| Aug 18, 9:20 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 40 min |
| Aug 18, 9:35 PM CDT | Areal Flood Advisory | OAX | Cass, Johnson, Lancaster, Nemaha, Otoe | 3 hr |
| Aug 18, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe, Saline, Seward | 41 min |
| Aug 18, 10:25 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee, Saline | 50 min |
| Aug 18, 11:19 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.